Florida, 2021Hail in Florida, April 18, 2021
April 18, 2021 · NWS MLB · 1 event in 1 county or zone
An isolated severe thunderstorm developed over Flagler County near a stationary front. The storm move quickly southeast along the Flagler-Volusia County line and produced large hail just south of the county line, in Ormond Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed over Flagler County near a stationary front. The storm move quickly southeast along the Flagler-Volusia County line and produced large hail just south of the county line, in Ormond Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 18, 9:17 AM EST, 24 minutes earlier.
Area forecast discussion, Apr 18, 9:17 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1017 AM EDT Sun Apr 18 2021
.DISCUSSION...
Morning fog has dissipated but low clouds continue across east
central FL. A few showers have developed over Lake and Putnam
counties and are moving to the northeast and east this morning.
This is just the beginning of an active few days in store for our
area. As a frontal boundary lingers and moves north and south
over the area, rounds of showers and storms will affect mainly the
northern counties from Lake-Volusia to Orange, Seminole and
northern Brevard. These storms will produce occasional to frequent
lightning, heavy rain amounts of one to two inches, as well as
wind gusts up to 45 to 50 mph and small hail. For Okeechobee and
Treasure Coast counties, activity will be limited if any and
consist of showers later this afternoon.
&&
.AVIATION...
Low cigs have affected some of the terminals and it should improve
this morning across the KVRB-KSUA. However, as the day progresses,
SHRA will move in across the northern sites of KLEE, KDAB, KSFB
with TSRA impacting these sites late this morning and afternoon.
This activity will then impact KMCO/KISM and possibly KTIX. From
KMLB-KSUA, low confidence of timing and coverage decreases from
north to south. Amendments will be issue as activity evolves.
&&
.MARINE...
Winds this morning were 10-15 knots with seas 2-3 ft. However, as
convection over east central FL reaches the Atlantic waters, scattered
to numerous showers and some embedded lightning storms will reach
mainly the waters north of Port Canaveral into the evening. These
will locally increase winds and seas. For the nearshore waters, a
lingering swell of 10-11 seconds will keep choppy conditions near
inlets.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 64 75 63 / 80 80 80 60
MCO 88 68 78 66 / 70 70 80 60
MLB 88 68 82 67 / 40 60 80 60
VRB 90 70 85 66 / 30 50 80 60
LEE 83 67 75 65 / 80 80 80 60
SFB 84 66 77 65 / 70 80 80 60
ORL 86 69 79 67 / 70 80 80 60
FPR 91 67 86 67 / 20 40 70 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Negron/Smith/Leahy/Haley
Hazardous weather outlook, Apr 18, 2:12 AM EST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
312 AM EDT Sun Apr 18 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
312 AM EDT Sun Apr 18 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Locally heavy showers and a few lightning storms will move
eastward across central Florida this morning, and through the
afternoon with development somewhat southward with time. The
primary threats within any storms which develop will be occasional
to frequent cloud to ground lightning, small hail and storm wind
gusts up to 45 mph.
The main areas for storms will continue to be Lake and Volusia
counties, with eventual development toward Kissimmee, metro
Orlando and portions of the Space Coast during the afternoon into
early evening.
.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
north of Kissimmee and metro Orlando. These low spots will create
possible driving hazards, as rain amounts of 1 to 2 inches will
be possible locally by this evening.
.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.
.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then push offshore of the Volusia and
Brevard coasts during this afternoon mainly north of Port Canaveral.
Any storms will be capable of producing briefly strong winds, and
occasional to frequent lightning strikes.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
High coverage of showers and storms will continue early in the
week across the northern counties, then spread southward across
all of east central Florida through Monday and Tuesday. A stalled
surface front will provide the focus for several rounds of
potentially heavy rainfall and minor flooding of streets and
poorly drained low lying areas. Event rain totals of 3 to 4 inches
will be possible in some areas the first half of the week.
A Moderate Risk of rip currents is expected at area beaches
early this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Pendergrast
In the hours before
Special weather statement, Apr 18, 9:14 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021
FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...
At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151
SmithHail, Volusia
- When
- April 18, 9:41 AM EST
- Where
- Volusia County, 4.79 mi NNW of Ormond By the Sea
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.410, -81.110
A trained weather spotter reported hail from one-half inch to one inch in diameter near the Atlantic coast along the Flagler-Volusia County line, but falling just within the Volusia County side, in Ormond Beach.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, April 18, 20211 death · 1 event
- Damaging Wind in Florida, April 18, 2021$2.5 million · 50 kt wind · 1 event
- Heavy Snow and High Wind in Montana, April 18 to 19, 2021$80,000 · 50 kt wind · 6 events
- Strong Wind in Idaho, April 18, 2021$80,000 · 3 events
- Wildfire and Dust Storm in Washington, April 18 to 19, 2021$45,000 · 60 kt wind · 5 events
- Heavy Snow and Winter Weather in Montana, April 18 to 19, 202114 events
- Winter Storm and Winter Weather in South Dakota, April 18 to 19, 202113 events
- Tornado and Hail in Florida, April 18, 2021EF0 · 6 events
- Winter Storm in Montana, April 18 to 19, 20216 events
- Marine Hail in South Atlantic Coastal Waters, April 18, 20211.5 in hail · 3 events
- Hail in Texas, April 18, 20210.88 in hail · 2 events
- Winter Storm in Wyoming, April 18 to 19, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948897.